Ask a doctor

I Got Juvaderm Under the Eye in Feb 11 I Have Two Dark Spots Under my Eyes, How Do I Remove Them?

Over a year ago after a juvaderm injection, I was left with two dark spots under my eye. I was told they would go away. They won't! I think it is a hemociterin staining. It has been a year, shouldn't it be gone by now? What do you recommend? Should I go back to the same doctor? I was not happy with him but hold him responsible. Is he? Would he help me? What is your opinion?

Doctor Answers (4)

Bruising after fillers

+2

Hello,


  Skin pigmentation and “stains” can be common with certain ethnicities, Mediterranean, Greek and Italian, for example.  Rather then being completely absorbed, bruises can leave hemosiderin deposits in the skin.  After the purplish discoloration fades, light brown discoloration can remain.


   The good news is that there are a variety of treatments to improve hemosiderin skin discoloration.  In my practice I typically recommend a trial of a skin lightening agent such as 4% hydroquinone.  For many patients this is sufficient.  If there is still discoloration after a trial period of four weeks a light TCA peel will typically remove the residual pigmentation.


Hope this helps.

 


San Diego Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

Staining of Lower Eyelid 10 Months Post Juvederm

+2

Hemosiderin staining following bruising can last a year or more. Bleaching creams may be helpful, but it can take a long time for the increased pigmentation to resolve. I would get a second opinion from an experienced cosmetic dermatologic surgeon.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 15 reviews

I would at least consult with another physician

+2

It could be PIH (post inflammatory hyperpigmentation) and that does usually resolve itself after a year or so, but can take longer. It's hard without pre and post photos to fully evaluate the areas and give an opinion. If you weren't happy with your injector, I would at least visit another physician for an opinion and evaluation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Usually hemosiderin staining is gone after a year

+2

If it is post-inflammatory hyperpigmentation that can be treated with topical creams. Hemosiderin staining after a very bad bruise will usually fade after a year, but sometimes it can take another six months. See a cosmetically savvy dermatologist or other cosmetic specialist.

Jeffrey Schiller, MD
Staten Island Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.